# SDR 99ZZZX961

- Difficulty date: February 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N31303
- Make and model: Cessna 172E
- Aircraft serial: 17250609
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Bolt
- Part number: 0541153
- Condition: Broken
- Location: Mlg
- Part time: 5,377 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION DISCOVERD RT MAIN GEAR LEG LOOSE AND REAR NUT MISSING FROM U-BOLT AT GEAR ATTACH.  REMOVED U-BOLT AND REPLACED WITH NEW BOLT, NUTS, AND WASHERS.  APPEARED TO HAVE BROKEN JUST BEHIND NUT AS IF OVERTORQUED.  RUST COVERED BREAK AREA.  BOLT HOLES AND OTHER BOLT IN GOOD CONDITION.  INSTALLED NEW HARDWARE AND TORQUED.  PROBLEM SOLVED.  SUBMITTER RECOMMENDED WHILE INSPECTING WHEELS AND GEAR, THAT AIRCRAFT (LIGHT) BE SUPPORTED/LIFTED BY OTHER MEANS THAN GEAR LEG, I.E., FLOOR JACK WITH WOOD CUSHION ALONG RIVET LINES OF GEARBOX.  THIS ALLOWS MOVEMENT OF GEAR LEG TO BE DETECTED EARLIER.
